Jump to content

Quick update on Adam


Suzanna

Recommended Posts

Hi everyone! Adam had mentioned posting an update when he started treatment, but the nausea and fatigue have hit him pretty hard, so I wanted to share in his place this time. He started the triplet on Monday - round 1 of 4. Immediate reaction was hiccups, which we learned may be a side effect of the steroids. They did go away once he took his final dose on Thursday morning, but that's also when the nausea and fatigue wiped him out and he is still recovering from that. I think he's been awake for maybe 10 hours of the last 72. He's keeping a journal of his side effects, so hopefully this will come in handy for the next 3 rounds. The radiation is almost done (the hour long drive to the hospital at 5:45 a.m. on Friday in the thick of his nausea was pretty horrible), the last appointment is Wednesday. It has made a noticeable difference in his pain, but days of lying down with little to no activity have been causing some pain at the site of the tumor again. Hopefully when he gets some strength back the recovery will continue. He's working as much as he can, so I'm glad he can take these down days when he needs to. 

I know several of you in this forum have had the same cocktail of meds, and any advice you have is appreciated! He tried to stay on top of the nausea by taking one of the meds immediately after treatment, and maybe it helped? Up until today he alternated between Zofran (beginning 3 days after treatment) and Compazine (beginning immediately after treatment). We moved to just Zofran today and I think the worst of the nausea must be behind him because he didn't want to take an additional dose, but the fatigue is still pretty strong. I was able to get him to do two laps around our driveway with me, so that felt good! We also ordered a relief band, hoping that might be a good proactive approach to the nausea for the next round. Either way, it feels good to have one round behind him.

Hope everyone has a great rest of the weekend - Adam will be back when he has some energy!

Link to comment
Share on other sites

Suzanna,

Thanks for the update.  My particular treatment was surgery-only so I have no first-hand experience with Chemo.  But I experienced it second-hand when my Mom was diagnosed with LC and I can remember that between the chemo and radiation she was not only weak, but often developed colds and worse.  Of course, I assume, she was older than your husband (mid-seventies) and there were so many additional meds to calm nausea, reduce inflammation, fight pain and rebuild blood cells to keep her immune system strong.  I was in wonder how that woman tolerated all the effects.  That was about 21 years ago and from what I read here they've come a long way, but folks still have to much to deal with.  It sounds like the journal your husband is keeping will help out going forward and that is a good thing, it can help his medical team to better adjust meds for future treatments.

Thanks for the update and I'm sure you'll be hearing from more of our Lungevity family soon.  For my part I'll keep you both in my thoughts and prayers as you go through this journey.  

Lou 

Link to comment
Share on other sites

It sounds like your mom was quite a woman! I am so sorry she had to experience that journey. Thanks for your kind words and support, it means a lot. It’s hard to balance the body’s response to rest with remembering to also care for yourself by eating and moving around. He’s getting a little better by the day, but he is also frustrated, understandably. 

Link to comment
Share on other sites

Thanks for the update. Hope he's feeling better soon. 

One thing to note about the Zofran--I was taking it every 8 hours, basically to prevent nausea. The result was probably the worst, most painful bout of constipation I've ever experienced. The PA told me not to take it unless I was starting to feel nauseous. 

Seems like everyone reacts to all these drugs differently, but just sharing my experience with Zofran. 

Link to comment
Share on other sites

Suzanna-

One of the big culprits my mom had with all 3 of her chemo treatments (2 for NSCLC and 1 for leukemia) is nausea from severe acid reflux.  My mom had to be on a cocktail of antacids to calm it.  After the acid reflux was under control, her nausea was much better.  If your son continues to have issues with nausea, it may be something to look into.

Link to comment
Share on other sites

Following up on Steff's comment I take one Omeprazole 40mg in the morning and one in the evening on empty stomach. You can buy them in 20mg over the counter but you have to take 2 pills in the morning and 2 in the evening. I never experienced nausea. If Omeprazole is not suitable for some reason then pantoprazole is a good option.  I had my 4th infusion of triplet almost 3 weeks ago. Good luck.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.